Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 97, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 13, 2015, 3:44 PM EDT for Wayne County, West Virginia; Lawrence County, Kentucky. It was in force for 46 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 3:44 PM EDT (19:44 UTC)
- Expired
- Jul 13, 2015, 4:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Lawrence County, KY, Wayne County, WV
The radar
The Jackson,KY radar (KJKL), 70 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 3:50 PM EDT | TSTM WND DMG | Fallsburg, KY | TREES DOWN IN THE FALLSBURG AREA. |
| Jul 13, 3:58 PM EDT | TSTM WND GST 51 | Louisa, KY | |
| Jul 13, 4:00 PM EDT | TSTM WND DMG | 10 S Louisa, KY | TREES AND POWERLINES DOWN THROUGHOUT LAWRENCE COUNTY. TREE ON STRUCTURE OFF CHERRYVILLE RD IN SOUTHERN LAWRENCE COUNTY. |
| Jul 13, 4:00 PM EDT | TSTM WND DMG | Louisa, KY | NUMEROUS TREES AND POWER POLES DOWN IN AND NEAR LOUISA. |
| Jul 13, 4:00 PM EDT | TSTM WND DMG | Louisa, KY | TREE ON HOUSE IN THE LOUISA CITY LIMITS. |
| Jul 13, 4:18 PM EDT | TSTM WND DMG | 6 Se Webbville, KY | TREE ON HOUSE ON SAND BRANCH RD NEAR KY 828 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 12:55 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706
WUUS51 KRLX 131944
SVRRLX
KYC127-WVC099-132030-
/O.NEW.KRLX.SV.W.0097.150713T1944Z-150713T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
344 PM EDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN KENTUCKY...
SOUTHERN WAYNE COUNTY IN WEST VIRGINIA...
* UNTIL 430 PM EDT
* AT 343 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR YATESVILLE LAKE STATE PARK...AND MOVING SOUTHEAST
AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
LOUISA...BLAINE...YATESVILLE LAKE STATE PARK...FORT GAY...
CHARLEY...MARTHA...DUNLOW...ULYSSES...KIAHSVILLE...HODE...GALLUP...
GLENHAYES...CLIFFORD...WILSONDALE...CRUM...FALLSBURG...HOUCKVILLE
AND GENOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3804 8300 3805 8296 3813 8288 3823 8258
3804 8220 3785 8241 3790 8244 3791 8246
3790 8247 3795 8250 3796 8253 3795 8258
3792 8260 3789 8260 3788 8262 3800 8294
3800 8296 3796 8299 3799 8303
TIME...MOT...LOC 1943Z 295DEG 44KT 3818 8276
$$
252 follow-up statements
740
WWUS51 KRLX 132012
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
412 PM EDT MON JUL 13 2015
KYC127-WVC099-132030-
/O.CON.KRLX.SV.W.0097.000000T0000Z-150713T2030Z/
LAWRENCE KY-WAYNE WV-
412 PM EDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN LAWRENCE AND SOUTHERN WAYNE COUNTIES...
AT 412 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DUNLOW...OR 14 MILES SOUTH OF WAYNE...MOVING SOUTHEAST
AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
LOUISA...FORT GAY...CHARLEY...DUNLOW...ULYSSES...KIAHSVILLE...HODE...
GALLUP...CLIFFORD...GLENHAYES...WILSONDALE...CRUM AND GENOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3811 8262 3819 8249 3804 8220 3785 8241
3790 8244 3791 8246 3790 8247 3795 8250
3796 8253 3795 8258 3792 8260 3789 8260
3788 8262 3797 8286
TIME...MOT...LOC 2012Z 295DEG 44KT 3803 8235
$$
16761
WWUS51 KRLX 132029
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
429 PM EDT MON JUL 13 2015
KYC127-WVC099-132038-
/O.EXP.KRLX.SV.W.0097.000000T0000Z-150713T2030Z/
LAWRENCE KY-WAYNE WV-
429 PM EDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE AND
SOUTHERN WAYNE COUNTIES WILL EXPIRE AT 430 PM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. A
NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED TO THE SOUTHEAST
INCLUDING PARTS OF SOUTHERN WAYNE COUNTY.
LAT...LON 3811 8262 3819 8249 3804 8220 3785 8241
3790 8244 3791 8246 3790 8247 3795 8250
3796 8253 3795 8258 3792 8260 3789 8260
3788 8262 3797 8286
TIME...MOT...LOC 2027Z 295DEG 44KT 3803 8235
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:07 PM EDT, 37 minutes earlier.
Area forecast discussion, Jul 13, 3:07 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
307 PM EDT MON JUL 13 2015
.SYNOPSIS...
MID/UPPER LEVEL DISTURBANCES IN NORTHWEST FLOW INTO WEDNESDAY.
WEAK RIDGING ALOFT THURSDAY. MORE DISTURBANCES AND UNSETTLED WEATHER
BY THE END OF THE WORKWEEK.
&&
.NEAR TERM /THROUGH TUESDAY/...
NOT THINKING THE CURRENT LINE WILL CAUSE MORE THAN THE USUAL STREET FLOODING
IN THE SW LATE THIS AFTERNOON...WITH RAIN AMOUNTS LESS THAN 0.75 INCHES.
ALSO STILL THINKING THE HEAVIEST RAIN WITH THE AFTERNOON COMPLEX WILL BE SW
OF THE WOOD COUNTY TO WEBSTER COUNTY CORRIDOR...THAT WAS HIT OVERNIGHT
LAST NIGHT.
HOWEVER...WILL STILL POST A GENERAL FLASH FLOOD WATCH TO ENCOMPASS THE
CHANCE OF ANY ADDITIONAL DEVELOPMENT OVERNIGHT...BUT MORE LIKELY TUESDAY
AFTERNOON AND EVENING. THINKING THE BEST CHANCE OF REDEVELOPMENT WOULD BE TO
OUR WEST AND SOUTHWEST OVERNIGHT...BUT WITH DEW POINTS IN THE LOW AND
MID 70S TO OUR WEST...COULD NOT RULE OUT OUR CWA...SO WILL LEAVE 30 POPS
LATE TONIGHT. WILL POSTED THE FLASH FLOOD WATCH OVER THE WETTEST COUNTIES
OF LATE. IF TRENDS ARE NORTH OVERNIGHT...WE CAN EXPAND FURTHER NE TOWARD
CLARKSBURG AND ELKINS.
NO OTHER MAJOR CHANGES WITH POPS INCREASING TO LIKELY AGAIN TUESDAY AFTERNOON
FROM THE NORTHWEST...AHEAD OF THE 500 MB TROF AXIS THAT SWINGS THROUGH
LATER TUESDAY NIGHT.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
COLD FRONT SHOULD MOVE THROUGH FORECAST AREA TUESDAY NIGHT INTO
WEDNESDAY MORNING. MAIN PRECIPITATION WITH THIS WILL OCCUR TUESDAY
NIGHT...AND THEN TAPER OFF THROUGH THE DAY ON WEDNESDAY. MAIN SHOT
OF HEAVY RAIN WOULD ALSO BE EARLY ON TUESDAY NIGHT WITH QPF NEARING
1 INCH ACROSS THE SOUTHERN COAL FIELDS. COORDINATED WITH NEAR TERM
FORECASTER ON FLASH FLOOD WATCH VALID UNTIL 03Z WEDNESDAY. HIGH
PRESSURE THEN TAKES OVER WEDNESDAY NIGHT INTO THURSDAY NIGHT
PROVIDING DRYER WEATHER.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
MOISTURE AND POPS INCREASING ON FRIDAY AS A 500MB SHORTWAVE TROUGH
CROSSES THE GREAT LAKES. IN FACT...WITH A 500MB RIDGE ACROSS THE
SOUTHERN PLAINS...THE BULK OF THE LONG TERM PERIOD WILL BE DOMINATED
BY WEAK SHORTWAVE TROUGHS CROSSING THE FORECAST AREA. HAVE HIGHEST
POPS DURING AFTERNOONS...AND LOWER AT NIGHT...HOWEVER TIMING ANY
INDIVIDUAL VORT MAX IS TOUGH AND STAYED PRETTY CLOSE TO WPC
GUIDANCE. TEMPERATURES THIS WEEKEND WILL BE WARM...WITH UPPER 80S TO
LOW 90S ACROSS LOWER ELEVATIONS FRIDAY THROUGH MONDAY.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
BEFORE 18Z...STRONGEST CELLS WITH LINE MOVING SE THROUGH SRN OHIO SHOULD
REMAIN MAINLY W OF HTS...WHERE THERE IS MORE INSTABILITY. YET...STILL HAVE
LINE MOVING QUICKLY SE AT 40 TO 45 MPH...NE EXTENT SHOULD BE VERY LIMITED
WITH LIGHTNING/THUNDER...INCLUDING PKB TO CKB. BRIEF HEAVY RAIN SHOULD TAKE
VSBY INTO IFR FOR UNDER AN HOUR...WITH LINGERING LIGHTER SHOWERS IN ITS WAKE.
STILL FIGURING ON LOW STRATUS CLOUDS TO FORM 03Z TO 06Z...BUT UNSURE IF
THEY STAY SCATTERED OR DEVELOP A CEILING. WILL CONTINUE TO MENTION MOSTLY
CEILINGS.
HAVE MORE 1 TO 2 THSD FT CEILINGS 12 TO 15Z...THEN MOSTLY AROUND 2 THSD FT
CEILINGS AFTER 15Z. SHOWERS AND THUNDERSTORMS DEVELOPING MOSTLY 18Z AND
AFTERWARDS ON TUESDAY.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...
FORECAST CONFIDENCE: LOW.
ALTERNATE SCENARIOS: EXTENT OF LOW STRATUS AND FG IN QUESTION
THAT DEVELOPS IN THE WARM AND MUGGY AIR OVERNIGHT.
AFTER 12Z TUESDAY...IFR CONDITIONS POSSIBLE IN SHOWERS/THUNDERSTORMS
TUESDAY AFTERNOON AND TUESDAY EVENING. IFR IN FOG AND STRATUS POSSIBLE
LATE TUESDAY NIGHT.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR WVZ005>009-
013>018-024>029-033>038.
OH...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR OHZ075-083>087.
KY...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR VAZ003-004.
&&
SYNOPSIS...KTB/MZ
NEAR TERM...KTB
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...KTBHazardous weather outlook, Jul 13, 3:22 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 322 PM EDT MON JUL 13 2015 KYZ102-105-VAZ003-004-WVZ005-024-033-141930- CARTER-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-MINGO-MCDOWELL- 322 PM EDT MON JUL 13 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... ...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA...AND PORTIONS OF SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. DAMAGING WINDS WILL BE THE HIGHEST THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ009-016>018-027>029-035>038-141930- WOOD-ROANE-WIRT-CALHOUN-CLAY-BRAXTON-GILMER-RALEIGH-FAYETTE-NICHOLAS- WEBSTER- 322 PM EDT MON JUL 13 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. DAMAGING WINDS WILL BE THE HIGHEST THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101-103-OHZ075-083>087-WVZ006>008-013>015-025-026-034-141930- GREENUP-BOYD-ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH- CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-LOGAN-BOONE-WYOMING- 322 PM EDT MON JUL 13 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... ...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. DAMAGING WINDS WILL BE THE HIGHEST THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-076-WVZ010-011-019-020-030-031-141930- PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-RITCHIE-DODDRIDGE-LEWIS- HARRISON- 322 PM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A RISK OF ISOLATED STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. DAMAGING WINDS WILL BE THE HIGHEST THREAT. HEAVY RAINFALL MAY ALSO POSE A FLASH FLOOD THREAT AND A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ032-039-040-046-047-141930- TAYLOR-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 322 PM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A RISK OF ISOLATED STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A RISK OF ISOLATED STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. DAMAGING WINDS WILL BE THE HIGHEST THREAT. HEAVY RAINFALL MAY ALSO POSE A FLASH FLOOD THREAT AND A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 13, 11:02 AM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1102 AM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD LITTLE BIRCH 38.58N 80.71W
07/13/2015 BRAXTON WV 911 CALL CENTER
CULVERTS WASHED OUT AND MULTIPLE ROAD CLOSURES AROUND
LITTLE BIRCH
&&
EVENT NUMBER RLX1501599
MACLocal storm report, Jul 13, 11:09 AM EDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1109 AM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLASH FLOOD WEBSTER SPRINGS 38.48N 80.41W
07/13/2015 WEBSTER WV EMERGENCY MNGR
NUMEROUS REPORTS OF ROAD DAMAGE FROM MOUNTAINSIDE
RUNOFF... SOME ROAD DAMAGE... AND SOME DAMAGE OUTSIDE
WEBSTER MEMORIAL HOSPITAL
&&
EVENT NUMBER RLX1501600
MACLocal storm report, Jul 13, 11:12 AM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1112 AM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 4 NW WEBSTER SPRINGS 38.52N 80.46W
07/13/2015 WEBSTER WV 911 CALL CENTER
ROAD CLOSURE ON RT15 AND RT20 BETWEEN WEBSTER SPRINGS
AND DIANA
&&
EVENT NUMBER RLX1501601
MACLocal storm report, Jul 13, 11:14 AM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1114 AM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD BOGGS 38.47N 80.63W
07/13/2015 WEBSTER WV 911 CALL CENTER
ROAD CLOSURE ON RT82 BETWEEN COWAN AND BIRCH RIVER
&&
EVENT NUMBER RLX1501602
MACLocal storm report, Jul 13, 11:50 AM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON WV
1150 AM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HEAVY RAIN 9 NE SANDYVILLE 39.00N 81.54W
07/12/2015 M1.27 INCH JACKSON WV CO-OP OBSERVER
FELL IN 30 MINUTES. HIS CREEK IS RUNNING BANKFULL.
1008 PM FLASH FLOOD E MINERALWELLS 39.18N 81.51W
07/12/2015 WOOD WV 911 CALL CENTER
CAR SUBMERGED IN FLOOD WATERS ALONG ELIZABETH PIKE NEAR
BUTCHERER BEND IN MINERAL WELLS.
1011 PM FLASH FLOOD E MINERALWELLS 39.18N 81.51W
07/12/2015 WOOD WV 911 CALL CENTER
HOUSES IN THE MOUNT PLEASANT SUBDIVISION IN MINERAL
WELLS HAVE BEEN FLOODED.
1035 PM FLASH FLOOD 2 SE DAVISVILLE 39.18N 81.47W
07/12/2015 WOOD WV 911 CALL CENTER
TRAVEL TRAILER AT WEST VIRGINIA INTERSTATE FAIRGROUNDS
WAS LIFTED BY RAPIDLY RISING FLOOD WATERS AND MOVED AN
UNDETERMINED LENGTH. OCCUPANT TRIED TO CLIMB ON ROOF AND
WAS UNHARMED WHEN THE TRAILER RAN AGROUND.
1040 PM FLASH FLOOD PARKERSBURG 39.26N 81.54W
07/12/2015 WOOD WV PUBLIC
EAST STREET BRIDGE VIADUCT FLOODED. PUBLIC REPORTS
AROUND THREE FEET OF WATER OVER THE ROAD.
1047 PM FLASH FLOOD 4 SE MINERALWELLS 39.13N 81.45W
07/12/2015 WOOD WV 911 CALL CENTER
STATE ROUTE 47 NEAR LEACHTOWN CLOSED DUE TO HIGH WATER.
1134 PM FLASH FLOOD MINERALWELLS 39.18N 81.51W
07/12/2015 WOOD WV PUBLIC
TURKEY FOOT ROAD IN MINERAL WELLS IS UNDERWATER WITH
WATER HALFWAY UP THE YARDS
1140 PM HEAVY RAIN JACKSON 39.05N 82.63W
07/12/2015 M1.58 INCH JACKSON OH MESONET
30 MINUTE TOTAL.
1145 PM FLASH FLOOD E MINERALWELLS 39.18N 81.51W
07/12/2015 WOOD WV 911 CALL CENTER
WATER UP TO AND COMING IN FIRST FLOOR WINDOWS AT
LINCOLNSHIRE APARTMENTS ON DUBLIN DRIVE IN MINERAL
WELLS. RESCUE BOATS ARE EN ROUTE FOR STRANDED RESIDENTS.
1145 PM FLASH FLOOD COALTON 39.11N 82.61W
07/12/2015 JACKSON OH 911 CALL CENTER
SR 93 CLOSED AT COALTON DUE TO HIGH WATER.
1200 AM FLASH FLOOD MINERALWELLS 39.18N 81.51W
07/13/2015 WOOD WV EMERGENCY MNGR
50 TO 60 HOMES WITH WATER IN THEM NEAR THE MINERAL
WELLS AREA PER WOOD COUNTY OFFICE OF EMERGENCY
MANAGEMENT. REPORT RELAYED BY STATE EOC.
1214 AM FLASH FLOOD MINERALWELLS 39.18N 81.51W
07/13/2015 WOOD WV BROADCAST MEDIA
MULTIPLE STREETS IN THE MOUNT PLEASANT ESTATES
SUBDIVISION ARE UNDER WATER. PUBLIC REPORTS WATER IS UP
TO CAR WINDOWS.
1233 AM FLASH FLOOD 3 ENE JACKSON 39.06N 82.58W
07/13/2015 JACKSON OH 911 CALL CENTER
HIGH WATER CLOSURE AT RICE ROAD AND SR 32.
0105 AM FLASH FLOOD 3 N CENTERPOINT 38.90N 82.45W
07/13/2015 GALLIA OH 911 CALL CENTER
HIGH WATER CLOSURE AT 279 AND US 35 NEAR CENTERPOINT
0200 AM FLASH FLOOD 2 NE JACKSON 39.07N 82.60W
07/13/2015 JACKSON OH 911 CALL CENTER
SR 788 AT FAIRGREENS RD CLOSED DUE TO HIGH WATER.
0216 AM FLASH FLOOD MINERALWELLS 39.18N 81.51W
07/13/2015 WOOD WV EMERGENCY MNGR
70 TO 80 HOMES ARE NOW BEING REPORTED TO HAVE FLOODED
TO SOME EXTENT.
0545 AM FLASH FLOOD RICHWOOD 38.22N 80.54W
07/13/2015 NICHOLAS WV EMERGENCY MNGR
WATER INTO A FEW HOMES AND BUISNESSES IN RICHWOOD
0700 AM FLASH FLOOD 2 SSW FLATWOODS 38.69N 80.67W
07/13/2015 BRAXTON WV 911 CALL CENTER
SUTTON LANE BETWEEN FLATWOODS AND SUTTON CLOSED...
WATER BLOCKING LANES
0730 AM FLASH FLOOD 1 NE SUTTON 38.68N 80.70W
07/13/2015 BRAXTON WV 911 CALL CENTER
WATER RESCUE ON OLD WOMANS RUN ROAD
0800 AM FLASH FLOOD LITTLE BIRCH 38.58N 80.71W
07/13/2015 BRAXTON WV 911 CALL CENTER
CULVERTS WASHED OUT AND MULTIPLE ROAD CLOSURES AROUND
LITTLE BIRCH
0815 AM FLASH FLOOD WEBSTER SPRINGS 38.48N 80.41W
07/13/2015 WEBSTER WV EMERGENCY MNGR
NUMEROUS REPORTS OF ROAD DAMAGE FROM MOUNTAINSIDE
RUNOFF... SOME ROAD DAMAGE... AND SOME DAMAGE OUTSIDE
WEBSTER MEMORIAL HOSPITAL
0900 AM FLASH FLOOD 4 NW WEBSTER SPRINGS 38.52N 80.46W
07/13/2015 WEBSTER WV 911 CALL CENTER
ROAD CLOSURE ON RT15 AND RT20 BETWEEN WEBSTER SPRINGS
AND DIANA
0900 AM FLASH FLOOD BOGGS 38.47N 80.63W
07/13/2015 WEBSTER WV 911 CALL CENTER
ROAD CLOSURE ON RT82 BETWEEN COWAN AND BIRCH RIVER
&&
EVENT NUMBER RLX1501580 RLX1501581 RLX1501582 RLX1501591 RLX1501583
RLX1501584 RLX1501585 RLX1501586 RLX1501587 RLX1501592 RLX1501588
RLX1501589 RLX1501590 RLX1501593 RLX1501594 RLX1501595 RLX1501596
RLX1501598 RLX1501597 RLX1501599 RLX1501600 RLX1501601 RLX1501602
MACLocal storm report, Jul 13, 3:41 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
341 PM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG OLIVE HILL 38.30N 83.17W
07/13/2015 CARTER KY TRAINED SPOTTER
TRAINED SPOTTER REPORTS NUMEROUS TREES DOWN... POWER
LINES AND TELEPHONE LINES DOWN... AND A TREE ON A HOUSE
WITH ENTRAPMENT IN THE OLIVE HILL AREA
&&
EVENT NUMBER RLX1501603
MACThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:11 PM EDT | Special Weather Statement | RLX | Jackson | 79 min |
| Jul 12, 9:13 PM EDT | Flash Flood Warning | RLX | Wirt, Wood | 7 hr |
| Jul 12, 10:02 PM EDT | Flash Flood Warning | RLX | Wood | 3 hr |
| Jul 12, 10:08 PM EDT | Flash Flood Warning | RLX | Calhoun, Wirt | 3 hr |
| Jul 13, 2:56 AM EDT | Special Weather Statement | RLX | Webster | 64 min |
| Jul 13, 3:28 AM EDT | Special Weather Statement | RLX | Nicholas | 47 min |
| Jul 13, 3:47 AM EDT | Flash Flood Warning | RLX | Nicholas, Webster | 3 hr |
| Jul 13, 5:11 AM EDT | Special Weather Statement | RLX | Braxton, Webster | 64 min |
| Jul 13, 5:43 AM EDT | Flash Flood Warning | RLX | Braxton, Webster | 6 hr |
| Jul 13, 2:33 PM EDT | Flash Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more | 32 hr |
| Jul 13, 3:29 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason | 31 min |
| Jul 13, 3:49 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Mason, Putnam | 26 min |
| Jul 13, 4:18 PM EDT | Flash Flood Warning | RLX | Cabell | 3 hr |
| Jul 13, 4:22 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan, Mingo, Wayne | 53 min |
| Jul 13, 4:26 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln, Putnam | 64 min |
| Jul 13, 4:55 PM EDT | Special Weather Statement | RLX | Putnam | 80 min |
| Jul 13, 5:05 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Logan, McDowell, Mingo and 2 more | 55 min |
| Jul 13, 5:23 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Kanawha, Nicholas | 67 min |
| Jul 13, 5:34 PM EDT | Flash Flood Warning | RLX | Calhoun, Roane, Wirt | 3 hr |
| Jul 13, 5:44 PM EDT | Flash Flood Warning | RLX | Clay, Kanawha | 3 hr |
| Jul 13, 5:55 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 50 min |
| Jul 13, 6:15 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas, Pocahontas, Webster | 45 min |
| Jul 13, 6:31 PM EDT | Flash Flood Warning | RLX | Braxton, Clay, Nicholas, Webster | 4 hr |
| Jul 13, 7:00 PM EDT | Special Weather Statement | RLX | Pocahontas | 60 min |
| Jul 13, 2:39 PM EDT | Severe Thunderstorm Warning | RLX | Boyd, Carter, Greenup, Lawrence | 81 min |
| Jul 13, 4:05 PM EDT | Flash Flood Warning | RLX | Carter | 3 hr |
| Jul 13, 4:30 PM EDT | Flash Flood Warning | RLX | Lawrence | 3 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2015Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.